So after I wrote that thread, and updated back in July, I did go see the dermatologist in September. She ended up doing a scalp biopsy, which confirmed her thoughts that I had what's called Telogen effluvium.
It's basically a fancy name for hair loss that occurs after some shock to the system. Generally, it's a short term thing and resolves itself over time. For whatever reason, mine has continued for years, so it's considered chronic. There's really no treatment for it, go figure.
I had new blood work done recently that all came back perfectly normal. I don't have a copy of it yet, but my primary care ran a bunch of specific thyroid tests, etc. just to make sure, all looked fine.
So it's a good thing, but still no real reason as to why I lose so much hair I'm continuing to stay off birth control (have been off since June), taking 5,000mcg of Biotin daily, along with vitamin D & a multi vitamin. I've also started going to a place here and having laser therapy done.. it's a cold laser, so you don't feel anything, supposed to stimulate hair growth. This is the place: http://www.virginiasurgical.com/hair...laser-therapy/
My mom got me a Groupon for it since she figured it couldn't hurt. I've gone 6 or 7 times now (I go once a week), and haven't really noticed any changes in how much hair I lose, but I do think my hair looks somewhat thicker..? Maybe I'm just getting used to it, not sure.
Anyway, just wanted to update those of you that had posted in my original thread! If anyone has other suggestions, by all means, feel free to post them.
Thanks for the update, was hoping you would have found a remedy. Hang in there!
Just a side note, I know a woman that supposedly was deficient in copper and she had thin hair. She corrected her vitamin/mineral intake with the help of a naturapath (sp?) and her hair is definitely thicker. I only see her scalp at the part now.
I hope something changes! I'm honestly hoping that it was the birth control all along.. going on/off of it, hormones fluctuating because of that, etc. Because if that was the big issue, then hopefully after a year or so off of it, my hair will go back to normal..